Problems sleeping and Wellbutrin
Jun 28, 2014
I have been on Sustiva then Atripla for a total of 12 years and my HIV is under control. But I have always had sleep problems on and off. Lately I fall asleep but wake up several times during the night. Sometimes I am awake for 2 hours and then arise for the day early. I cannot sleep later than 7 am. I go to bed by 10:30pm. So I am averaging 6 hours of sleep. I just started Wellbutrin 150 for depression 6 days ago and was added 50 mg of Trazadone for sleep 2 days ago. The Trazadone doesn't seem to help. Do you think it's the Wellbutrin making my sleep problems worse? I was on it 2 years ago without this problem. Should I stop or stick it out? Should I consider another antidepressant? I was thinking of Remeron? Any Suggestions? Thanks
Response from Dr. Fawcett
Thanks for writing. Sleep problems are commonly reported for Wellbutrin and many people find taking it in the morning helps. Trazadone usually works well for inducing sleep. Sustiva has been known to cause intense dreams (especially when first starting it) but that doesn't seem to be a problem for you since you have taken it a very long time. Speak with your doctor about your concern. Reactions to antidepressants are highly individual and you may need to try several before finding one that successfully helps your depressive symptoms and allows you a good night's sleep.
Be certain to practice other good habits regarding sleep: be careful about eating too much before bed or taking in other stimulants. I personally try to avoid watching the news of before falling asleep. Keep your bedroom cool and dark and don't eat or watch television or do other things while in bed. Finally, a hot bath and some relaxation practices can really help get your body and mind in the mood to relax and fall asleep.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Pain In Urethra After Fisting Worried I Have
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- Sore Testicles After Getting A Tattoo Worried I Have HIV
- Tingling In Feet After Blowjob Worried I Have HIV
- Are Red Bumps A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.